Advertisement

Selecta Mathematica

, 25:6 | Cite as

Virtual rigid motives of semi-algebraic sets

  • Arthur ForeyEmail author
Article
  • 6 Downloads

Abstract

Let k be a field of characteristic zero containing all roots of unity and \(K=k(( t))\). We build a ring morphism from the Grothendieck ring of semi-algebraic sets over K to the Grothendieck ring of motives of rigid analytic varieties over K. It extends the morphism sending the class of an algebraic variety over K to its cohomological motive with compact support. We show that it fits inside a commutative diagram involving Hrushovski and Kazhdan’s motivic integration and Ayoub’s equivalence between motives of rigid analytic varieties over K and quasi-unipotent motives over k; we also show that it satisfies a form of duality. This allows us to answer a question by Ayoub, Ivorra and Sebag about the analytic Milnor fiber.

Keywords

Motivic integration Rigid motives Rigid analytic geometry Motivic Milnor fiber Analytic Milnor fiber 

Mathematics Subject Classification

14C15 14F42 03C60 14G22 32S30 

Notes

Acknowledgements

I would like to thank François Loeser for his constant support during the preparation of this project. I also thank Joseph Ayoub for a very careful reading that greatly helped to improve this paper, and Marco Robalo, Florian Ivorra and Julien Sebag for discussions and remarks. Thanks also to the referee for valuable remarks that helped to improve this paper. This research was partially supported by ANR-15-CE40-0008 (Défigéo).

References

  1. 1.
    Ayoub, J.: Les six opérations de Grothendieck et le formalisme des cycles évanescents dans le monde motivique. I. Société Mathématique de France, Paris (2007)zbMATHGoogle Scholar
  2. 2.
    Ayoub, J.: Les six opérations de Grothendieck et le formalisme des cycles évanescents dans le monde motivique. II. Société Mathématique de France, Paris (2007)zbMATHGoogle Scholar
  3. 3.
    Ayoub, A.: Motifs des variétés analytiques rigides. Mém. Soc. Math. Fr., Nouv. Sér. 140–141, 1–386 (2015)zbMATHGoogle Scholar
  4. 4.
    Ayoub, J., Ivorra, F., Sebag, J.: Motives of rigid analytic tubes and nearby motivic sheaves. Ann. Sci. Éc. Norm. Supér. (4) 50(6), 1335–1382 (2017)MathSciNetCrossRefGoogle Scholar
  5. 5.
    Berthelot, P.: Cohomologie Rigide et Cohomologie Rigide à Supports Propres, Première Partie. Prépublication IRMAR 96-03, Université de Rennes, (1996)Google Scholar
  6. 6.
    Bittner, F.: The universal Euler characteristic for varieties of characteristic zero. Compos. Math. 140(4), 1011–1032 (2004)MathSciNetCrossRefGoogle Scholar
  7. 7.
    Bittner, F.: On motivic zeta functions and the motivic nearby fiber. Math. Z. 249(1), 63–83 (2005)MathSciNetCrossRefGoogle Scholar
  8. 8.
    Borisov, L.: The class of the affine line is a zero divisor in the Grothendieck ring. J. Algebr. Geom. 27(2), 203–209 (2018)MathSciNetCrossRefGoogle Scholar
  9. 9.
    Bosch, S., Güntzer, U., Remmert, R.: Non-Archimedean Analysis. A Systematic Approach to Rigid Analytic Geometry. Springer, New York (1984)zbMATHGoogle Scholar
  10. 10.
    Bosch, S., Lütkebohmert, W.: Formal and rigid geometry. I: rigid spaces. Math. Ann. 295(2), 291–317 (1993)MathSciNetCrossRefGoogle Scholar
  11. 11.
    Cisinski, D.-C., Déglise, F.: Triangulated categories of mixed motives. arXiv:0912.2110 [math] (2009)
  12. 12.
    Cluckers, R., Lipshitz, L.: Fields with analytic structure. J. Eur. Math. Soc. (JEMS) 13(4), 1147–1223 (2011)MathSciNetCrossRefGoogle Scholar
  13. 13.
    Deligne, P.: Voevodsky’s Lectures on Cross Functors (2001)Google Scholar
  14. 14.
    Denef, J., Loeser, F.: Motivic Igusa zeta functions. J. Algebraic Geom. 7(3), 505–537 (1998)MathSciNetzbMATHGoogle Scholar
  15. 15.
    Denef, J., Loeser, F.: Germs of arcs on singular algebraic varieties and motivic integration. Invent. Math. 135(1), 201–232 (1999)MathSciNetCrossRefGoogle Scholar
  16. 16.
    Denef, J., Loeser, F.: Geometry on arc spaces of algebraic varieties. In: European Congress of Mathematics, Vol. I (Barcelona, 2000), volume 201 of Progr. Math., pp. 327–348. Birkhäuser, Basel (2001)Google Scholar
  17. 17.
    Denef, J., Loeser, F.: Lefschetz numbers of iterates of the monodromy and truncated arcs. Topology 41(5), 1031–1040 (2002)MathSciNetCrossRefGoogle Scholar
  18. 18.
    Fresnel, J., van der Put, M.: Rigid Analytic Geometry and Its Applications. Birkhäuser, Boston (2004)CrossRefGoogle Scholar
  19. 19.
    Fulton, W.: Introduction to Toric Varieties. The 1989 William H. Roever Lectures in Geometry. Princeton University Press, Princeton (1993)zbMATHGoogle Scholar
  20. 20.
    Hrushovski, E., Kazhdan, D.: Integration in valued fields. In: Algebraic Geometry and Number Theory. In Honor of Vladimir Drinfeld’s 50th Birthday, pp. 261–405. Birkhäuser, Basel (2006)Google Scholar
  21. 21.
    Hrushovski, E., Loeser, F.: Monodromie et formule des points fixes de Lefschetz. Ann. Sci. Éc. Norm. Supér. (4) 48(2), 313–349 (2015)MathSciNetCrossRefGoogle Scholar
  22. 22.
    Ivorra, F., Sebag, J.: Nearby motives and motivic nearby cycles. Sel. Math. New Ser. 19(4), 879–902 (2013)MathSciNetCrossRefGoogle Scholar
  23. 23.
    Le Stum, B.: Rigid Cohomology. Cambridge University Press, Cambridge (2007)CrossRefGoogle Scholar
  24. 24.
    Lipshitz, L., Robinson, Z.: Uniform properties of rigid subanalytic sets. Trans. Am. Math. Soc. 357(11), 4349–4377 (2005)MathSciNetCrossRefGoogle Scholar
  25. 25.
    Loeser, F.: Seattle lectures on motivic integration. In: Algebraic Geometry, Seattle 2005. Proceedings of the 2005 Summer Research Institute, Seattle, WA, USA, July 25–August 12, 2005, pp. 745–784. American Mathematical Society (AMS), Providence, RI (2009)Google Scholar
  26. 26.
    Martin, F.: Cohomology of locally closed semi-algebraic subsets. Manuscr. Math. 144(3–4), 373–400 (2014)MathSciNetCrossRefGoogle Scholar
  27. 27.
    Morel, F., Voevodsky, V.: \({\mathbb{A}}^1\)-homotopy theory of schemes. Publ. Math. Inst. Hautes Étud. Sci. 90, 45–143 (1999)CrossRefGoogle Scholar
  28. 28.
    Nicaise, J., Payne, S.: A tropical motivic Fubini theorem with applications to Donaldson–Thomas theory. Duke. Math. J. arXiv:1703.10228 (2017) (to appear)
  29. 29.
    Nicaise, J., Payne, S., Schroeter, F.: Tropical refined curve counting via motivic integration. Geom. Topol. 22(6), 3175–3234 (2018)MathSciNetCrossRefGoogle Scholar
  30. 30.
    Nicaise, J., Sebag, J.: Motivic Serre invariants, ramification, and the analytic Milnor fiber. Invent. math. 168(1), 133–173 (2007)MathSciNetCrossRefGoogle Scholar
  31. 31.
    Stacks project authors. The Stacks project (2018)Google Scholar
  32. 32.
    Tate, J.: Rigid analytic spaces. Invent. Math. 12, 257–289 (1971)MathSciNetCrossRefGoogle Scholar
  33. 33.
    van den Dries, L.: Tame Topology and O-Minimal Structures. Cambridge University Press, Cambridge (1998)CrossRefGoogle Scholar
  34. 34.
    Verdier, J.-L.: Des catégories dérivées des catégories abéliennes. Société Mathématique de France, Paris (1996)zbMATHGoogle Scholar
  35. 35.
    Yin, Y.: Special transformations in algebraically closed valued fields. Ann. Pure Appl. Logic 161(12), 1541–1564 (2010)MathSciNetCrossRefGoogle Scholar
  36. 36.
    Yin, Y.: Integration in algebraically closed valued fields. Ann. Pure Appl. Logic 162(5), 384–408 (2011)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2019

Authors and Affiliations

  1. 1.D-MathETH ZürichZurichSwitzerland

Personalised recommendations